MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number OCCLUDER
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 4mm x 4mm amplatzer piccolo occluder was chosen for implant into a patent ductus arteriosus (pda) using an amplatzer torqvue lp delivery system.The dimensions of the defect were measured as 3.6mm x 4.9mm x 12.2mm.The sizing of the piccolo occluder was determined via angiography with measurement on the phillips system.Multiple catheters and wires were required to access the pda, but none of those devices used for initially crossing the defect were abbott products.The occluder was implanted into the pda, and upon release from the cable, the device embolized into the right pulmonary artery (rpa).This was determined by visualization of the device in the rpa under fluoroscopy.The device was retrieved using a transcatheter snare and removed from the patient.The operator believes the cause of the embolization was incorrect sizing of the device and position.The patient was reported as stable upon discharge from the hospital.
 
Additional Manufacturer Narrative
Additional information: d10, h6 - adverse event problem: added code 2017 medical device problem code.An event of device embolized into the right pulmonary artery was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could potentially be related to the user not following the recommended sizing chart provided in the ifu.Please note that per the instructions for use, artmt600061587 version c, "warnings: accurate measurements of the ductus are crucial for correct occluder size selection" and "do an aortic angiogram or evaluate device position with echocardiography.Make sure the occluder is in the correct position.Make sure the occluder is stable.Make sure the occluder shape is correct.Measure occlusion of the pda and assess whether there is a residual shunt.".
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15712682
Report Number2135147-2022-01881
Device Sequence Number6621289
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public05415067031013
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberOCCLUDER
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number7286807
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE LP DELIVERY SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient SexMale
Patient Weight2 KG